MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VXFA020622
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 02/26/2024
Type of Reportable Event Death
Event or Problem Description
It was reported a patient death occurred.During a watchman left atrial appendage closure (laac) procedure to treat atrial fibrillation (a fib), a versacross access solution kit was selected for use.The intracardiac echocardiography (ice) was used to clear thrombus from pulmonary artery.Immediately upon going transseptal puncture, the blood pressure tanked, heart rate rose and a large effusion was noted.A pericardial access was achieved, and tapping was continuous, but effusion was not resolving.The physician decided to place the watchman device to try to slow the bleeding as the angiogram showed some dye extrapolation was seen out of the appendage.The effusion started to get slightly better with continuous tapping.The patient coded and compressions were started along with intubation.The surgery was called and cracked the chest but they could not get the patient heart to restart and the patient passes away on the table.In the physician opinion the versacross wire lacerated the left atrial appendage (laa).The device is not expected to be returned for analysis.It was further confirmed there was no thrombus present in pa (pulmonary artery).No issues were noted during tsp, which was achieved in first attempt with no track up and down.The pericardial effusion (pe) was located everywhere which was noted almost immediately after the tsp.Heparin was administered at groin access.Protamine was given after pericardial effusion was noted.Immediately after crossing the versacross wire went into the mouth of the appendage and was moved to the vein.The was sheath was not across when the pe was noticed.During surgery they found that the back of the appendage had a large hole.It was somehow lacerated open by the entrance of the wire into the prior to moving to the vein.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18949057
Report Number2124215-2024-16252
Device Sequence Number8161533
Product Code DXF
UDI-Device Identifier00685447011729
UDI-Public00685447011729
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Lot NumberVXFA020622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2024
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Life Threatening;
Patient Age86 YR
Patient SexFemale
Patient RaceWhite